Percodan Abuse Signs

Percodan is widely used in the treatment of moderate to severe pain and the active ingredients are Aspirin and Oxycodone. Oxycodone is an opioid known to be very effective in managing pain. However, it is also known to have adverse or unpleasant side effects as well as being highly addictive.

Aspirin is non-narcotic and is used for pain relief and the treatment of coughs; it suppresses pain by hindering prostaglandins production, which would otherwise cause the contraction of muscles and blood vessels to dilate.

Although Percodan is effective in pain management, it has been replaced with alternative medications such as acetaminophen due to the adverse effects of aspirin component. Percodan is also known to be highly addictive and habit forming.

It would therefore be very imperative that the drug is not shared or used by any other person apart from the one for whom it is prescribed.

Percodan Abuse Signs

Although physical dependency should not be misconstrued to mean abuse, Percodan abuse does start by developing a physical dependency which will subsequently lead to a chemical tolerance and eventually an addiction. This is because the user becomes stuck in a negative cycle of needing more and taking more in order to experience the euphoric feeling that used to be provided by lower doses of the drug.

There are several side effects to using Percodan which include blurred vision and decreased mobility, tarry, bloody or black colored stool, nausea, vomiting, coughing blood, as well as internal bleeding, euphoria, intensive cravings for the drug, accidental injury, constipation, sedation, dizziness, light-headedness and drowsiness Like with many other drugs, the user will probably have impaired physical and mental capacity. However, care should be taken as these signs are sometimes misconstrued to be normal bodily changes especially when they occur to the elderly.

The side effects are exacerbated when Percodan is ingested with other drugs and the same is true in the event of an overdose, they include coma, stupor, respiratory depression, circulatory collapse, hypertension, cardiac arrest and flaccidity of the muscles.

The individual may also have difficulty urinating as well as cold clammy skin, low blood pressure and a decreased heartbeat which will ultimately result in death. It is vital that medical attention is sought immediately that you suspect that an individual has overdosed on Percodan.

When an individual has been abusing Percodan for a long time, their dependency will generate withdrawal symptoms and although these symptoms are not dangerous, they can be uncomfortable and the help of a rehabilitation specialist (800-303-2482) should be sought in order to assist with and reduce the symptoms. Detoxification would be carried out to remove chemical toxins and enable the body to revert to its normal homeostasis.

Leave a Reply